Rate of decay of the tail dependence coefficient for the skew t distribution

    Research output: Contribution to journalConference paperpeer-review


    We examine the rate of decay to zero of the tail dependence coefficient ofthe bivariate skew t distribution which is obtained via normal variance-meanmixture in a case where there is no asymptotic tail dependence. Our resulthelps to explain the difference in performance in model fitting between thisskew t distribution and the one based on the variance mixing of the bivariateskew-normal distribution. This t distribution always displays asymptotictail dependence, as happens in the symmetric case which is common to bothmodels.
    Original languageEnglish
    Pages (from-to)27-40
    Number of pages14
    JournalSri Lankan journal of applied statistics
    Publication statusPublished - 2011
    EventStatistical Concepts and Methods for the Modern World - Colombo, Sri Lanka
    Duration: 28 Dec 201130 Dec 2011


    • asymptotic tail dependence
    • regularly Varying Index
    • skew t distributions
    • tail behaviour


    Dive into the research topics of 'Rate of decay of the tail dependence coefficient for the skew t distribution'. Together they form a unique fingerprint.

    Cite this